How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I have Polar and srated meds again after 10 Month break.

Customer Question

Hello. I have Bi Polar and srated meds again after 10 Month break. Have started again on Quetiapne with procyclidine for help conteract the side effects, however I am still cuffering sith all side effects very badly to the point where I cant leave the house. Please advise
Thanks
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. What is your dose of the Quetiapine and what side effects are you currently experiencing?

Customer: replied 1 year ago.
300 mg quetiapine and 5 mg procyclidine, I am dozey, dopey. tired but cant sleep, heavy aching limbs that twitch, nervousness, argrophobia, paranoia, severe stuttering, feel like I am on a cloud.....
Customer: replied 1 year ago.
I await your response thank you
Expert:  Dr. Z replied 1 year ago.

Thank you for your response. Unfortunately these are common initial symptoms related to Quetiapine, but they will go away after a few weeks once your body adjusts to the medication. For the anxiety/nervousness that you described though you can ask your doctor for a short term (6-8 weeks) benzodiazepine which will help lessen those specific symptoms, but a benzodiazepine does have a sedative effect so it could make you even more lethargic unfortunately. Seroquel has a sedative effect, which is why it is often used in an off-label fashion as a sleep aid, so the "dozey and dopey" feeling you are having is typical with this medication which is why it usually is taken at night initially. So the other possibility is that you can switch to another atypical antipsychotic medication like Olanzapine, Ziprasidone, or Lurasidone which will not have some of these side effects and may be better tolerated by you. Or you can switch to a mood stabilizer like Depakote, Lamotrigine, or Lithium which are the typical first line treatments for Bipolar Disorder and usually have less side effects than the atypical antipsychotic medications.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.